Title

A Markovian inventory system with random shelf time and back orders

Document Type

Article

Publication Date

12-1-2004

Publication Title

Computers & Industrial Engineering

Abstract

In this paper we consider an inventory system in which the demands occur according to a Markovian arrival process (MAP). The items in the inventory have shelf times that are assumed to follow an exponential distribution. The inventory is replenished according to an (s, S) policy and the replenishing times are assumed to follow a phase type distribution. Back orders of demands are allowed up to a certain level. Using matrix analytic methods we perform the steady state analysis of the inventory model. We also show that the reorder process can be modelled as a MAP. An optimization problem is proposed and several interesting numerical examples are presented.

Volume

47

Issue

4

First Page

315

Last Page

337

DOI

10.1016/j.cie.2004.08.003

ISSN

0360-8352

Rights

© 2003 Elsevier Science Ltd. All rights reserved.

Share

COinS